Alert archive / California / Frost Advisories in 2009
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 5, 2009, 1:39 PM PDT. It took effect at Apr 6, 2009, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 1:39 PM PDT (20:39 UTC)
- In effect from
- Apr 6, 2009, 2:00 AM PDT
- Expired
- Apr 6, 2009, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 052039 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 139 PM PDT SUN APR 5 2009 CAZ076-061100- /O.NEW.KEKA.FR.Y.0011.090406T0900Z-090406T1600Z/ MENDOCINO INTERIOR- 139 PM PDT SUN APR 5 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY OVERNIGHT. SEVERAL HOURS OF TEMPERATURES BETWEEN 32 AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES BELOW FREEZING EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS76 KEKA 060940 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 AM PDT MON APR 6 2009 CAZ076-061600- /O.CON.KEKA.FR.Y.0011.000000T0000Z-090406T1600Z/ MENDOCINO INTERIOR- 240 AM PDT MON APR 6 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... CLEAR SKIES AND NEARLY CALM WINDS HAVE ALLOWED TEMPERATURES TO FALL RAPIDLY THIS MORNING. SEVERAL HOURS OF TEMPERATURES BETWEEN 32 AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES BELOW FREEZING EARLY THIS MORNING. TEMPERATURES WILL QUICKLY WARM UP AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 8:31 AM PDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 5, 8:31 AM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED HEADLINES NATIONAL WEATHER SERVICE EUREKA CA 831 AM PDT SUN APR 5 2009 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH MONDAY AFTERNOON. LOW PRESSURE OFFSHORE WILL APPROACH THE AREA MONDAY NIGHT INTO TUESDAY...BRINGING THE THREAT OF SHOWERS. && .UPDATE...EXPIRED THE FROST ADVISORY THIS MORNING AS CLEAR SKIES WILL SUPPORT RAPID WARMING...AND END THE THREAT FOR FROST CONDITIONS. ADDED SMALL CRAFT ADVISORY FOR ALL WATERS BEGINNING TONIGHT. FOR MORE INFORMATION SEE FOLLOWING MARINE DISCUSSION. TH && .PREVIOUS DISCUSSION...ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO PLUMMET EARLY THIS MORNING OVER THE INLAND ZONES. TEMPERATURES FOR THE NORTH COAST INTERIOR AND MENDOCINO INTERIOR WILL BOTTOM OUT BETWEEN 32 AND 36 DEGREES F BY SUNRISE. AFTER SUNRISE TEMPERATURES WILL QUICKLY REBOUND WITH THE DAYTIME HEATING. THE RIDGE OF HIGH PRESSURE HAS SHIFTED TO OUR EAST AND WILL CONTINUE TO MOVE AWAY. HOWEVER SOUTHERLY WINDS TODAY AND MOSTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO BE A FEW DEGREES WARMER THAN YESTERDAY OVER THE ENTIRE AREA. SOMETHING TO WATCH IS THE STRATUS WHICH IS SITTING OFFSHORE. LIGHT OFFSHORE FLOW ALONG THE COAST SHOULD KEEP IT JUST OFF THE COAST BUT IF THE COASTAL WINDS BECOME CALM THE STRATUS WILL MAKE ITS WAY TO THE COAST AND THE FORECAST WILL NEED TO BE CHANGED. TEMPERATURES TONIGHT WILL BE A FEW DEGREES WARMER BUT THE MENDOCINO INTERIOR IS BORDERLINE REGARDING A FROST ADVISORY. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO ISSUE ANOTHER ONE SO THE DAY CREW WILL HAVE TO EVALUATE THIS AND MAKE A DECISION. CLOUDS WILL START TO INCREASE ON MONDAY AS A LARGE LOW MEANDERING OFF THE COAST OF CALIFORNIA MOVES CLOSER. MODELS CONTINUE TO HAVE IT MOVING INLAND MONDAY NIGHT INTO TUESDAY. THE MAIN AREA OF PRECIPITATION CONTINUES TO BE TO OUR SOUTH BUT OUR AREA MAY SEE SHOWERS MONDAY NIGHT INTO TUESDAY...ESPECIALLY SOUTH OF CAPE MENDOCINO. SNOW SHOULD NOT BE A PROBLEM SINCE THE SNOW LEVELS WILL BE RELATIVELY HIGH. ANY THUNDERSTORMS SHOULD BE FAR TO OUR SOUTH. WEDNESDAY WILL DRY OUT AS THE LOW MOVES INLAND. THE NEXT CHANCE OF PRECIPITATION LOOKS LIKE IT WILL BE THURSDAY INTO FRIDAY. STROZ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE DAY ACROSS NW CA. ONLY CONCERN FOR VIS WILL BE NEAR ACV OVERNIGHT WHEN MVFR CIG/VIS WILL BE POSSIBLE AS PATCHY STRATUS DEVELOPS AROUND THE BAY. BC && .MARINE....MARINE...LIGHT OFFSHORE WINDS WILL CONTINUE THROUGH MONDAY AS A LOW WEST OF 130W SLOWLY APPROACHES THE COAST. OFFSHORE BUOY #6 REGISTERED LONG PERIOD SWELL OF 16-18 SECONDS...WITH HEIGHTS OF 15-18 FT...SAT EVENING. ONE PARAMETER WAVE DECAY MODEL HAS SWELL OF 11-13 FT AT 17-19 SECONDS MOVING INTO NW CA WATERS AS EARLY AS 5 PM TODAY. THIS MAY BE TOO FAST...BUT WILL POST AN ADVISORY FOR HAZARDOUS SEAS EVEN THROUGH THE PERIODS WILL BE LONG. HEIGHTS ARE EXPECTED TO BE 10-12 FT AND THIS WILL SATISFY ADVISORY CRITERIA. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TONIGHT THROUGH MON MORNING FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 2:21 AM PDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 221 AM PDT SUN APR 5 2009 CAZ003-076-051500- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 221 AM PDT SUN APR 5 2009 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY HAS BEEN POSTED. SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:33 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 31 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.